Mayo Clinic Connect
Does anyone have triple negative breast cancer? I am on my second diagnosis within 2 1/2 years. What have your side effects? Each time has been different. I will be headed to Rochester in a few weeks to have Stage 3 surgery.
Welcome to Connect, @jboisjolie
I'd like to introduce you to a few other members who have triple negative breast cancer. Please meet @queenp80 @marykaym63 @susierq111 @triplenegativesurvivor @berit and @fundytide to name a few.
These discussions may also interest you:
– triple negative breast cancer https://connect.mayoclinic.org/discussion/breast-cancer-277922/
– Number of radiation treatments for whole breast cancer radiation https://connect.mayoclinic.org/discussion/number-of-radiation-treatments-for-whole-breast-cancer-radiation/
JBoisJolie, what type of surgery will you be having?
Liked by Teresa, Volunteer Mentor
Thank you! I had a double mastectomy with reconstructive in Dec 2015. Rochester will be doing a flat back closure which means taking the implant, skin and tissue. They will use the skin from my back for grafting in the front.
Jump to this post
I had a lumpectomy in August 2017 for a stage 2 metaplastc cancer that was triple negative. I had the sentinel lymph node removed and there was no spread of the cancer into the lymph nodes. I had 4 rounds of chemo over three months followed by 20 radiation treatments. I lost my hair—it's still growing back — some nausea, a lot of tireedness, and dehydration with the chemo. I had a small burn with the radiation. I'm 71. So far no lumps have reappeared and I am due for my first mammogram in July.
Liked by Colleen Young, Connect Director, Teresa, Volunteer Mentor, GailBL, Volunteer Mentor
I am just over 3 years out from triple negative, stage 2 grade 3. I too doctored at Mayo. I had 16 chemo treatments, which got pretty rough. I then had a lumpectomy with a sentinel nose biopsy, followed by 16 treatments of excelerated radiation which went pretty well. I worked at my job as much as my body would allow. And rested alot when I got home. It took about 9 months to get through the whole ordeal. Good luck to you! Keep the chin up!
Just had my lumpectomy in May,Triple Negative ,,had my Port put in the day before Chemo ,the Red Devil """ everything was going great until 5 and 6 day after treatment ,my heart felt it was coming out of my chest ,all my blood pressure taken during this time said irregular beat!! I go tomorrow for my first follow up with Onocologist tomorrow ! Has anyone else had these kinds of reaction taking chemo ,or is this normal ,I never read this was normal ,because nothing about feeling your about to die is normal !!! I had Neuropathy and take Metformin before for over 5 yrs or more ! Could this be my problem ???
Liked by GailBL, Volunteer Mentor
Did you call someone while the rapid heartbeat was happened no? I took metformin and my three other diabetes medications through all of my treatments. See what the oncologist says.
Liked by Teresa, Volunteer Mentor, GailBL, Volunteer Mentor
@lucyholly18 what did you learn from your appointment with the oncologist today? What type of chemotherapy are you on?
Yeah, its the Red Devil, because it's red! Ono. Sent me to the Emergency there at his office building to run EKG,CTwith contrast, they drew 4 times my blood to have tested, lab sent all 12 viles back !finally after 2 hrs a nurse came in a machine that could locate my good vain,then it could be read by lab! It was like I had air in my blood!!crazy! !! Having Palpitations, dizzy, tightness in right side,low blood pressure for 5 days, i was sent home to go get more testing from Primary Doc and my Indocrinologist within a few day's because something is going on! My low thyroid was hyper,and low mag.! TONIGHT i feel this chemo has done this to me! I CAN'T UNDERSTAND IF i was stage 0-1,no other spread limp node, after mass removed, cancer free,Why am I taking a Poison like Chemo?
@lucyholly18, many feel that taking chemo is their weapon against cancer, especially the invisible parts. But for everyone it is a personal choice. Sometimes the side effects of treatment are unbearable and can cause difficulties that lead to other health problems. This is very different from person to person, even if you have the same cancer type.
I think the most important thing is to have an open and frank discussion with your oncologist to find out
a) is the chemo the cause of the other health issues?
b) if yes, what are your options? Reduce dosage? Stopping chemo for a period of time or permanently? Different type of chemo?
If you choose to not have chemo, be sure to understand what this would mean for you. Does this increase the chances of cancer returning? If yes, by how much?
You see, there are many questions unanswered. I encourage to ask questions and ask again until the answers make sense to you. I often use the tactic of speaking back to my doctor what I understood. That way she can see where I may have misinterpreted something. I also like to think that I am doing them a service by speaking back their explanations in plain language. Maybe that gives them laymen's terms to use for the next patient. Who knows, right?
I had triple negative bc 10 years ago with 3 cm. Tumor and no spread to lymph nodes. I had lumpectomy and received aggressive chemo- 3 drugs for 6 courses. No reoccurrence.
Liked by Colleen Young, Connect Director
Does anyone on here have metastatic TNBC
I was diagnosed with TNBC (rt breast) in Feb 2016 and had bilateral mastectomy followed by chemo. Planned tx was AC-T but I had an immediate reaction to the Taxol (elevated blood pressure, racing heart). I then started AC treatment but after the second cycle I ended up in the ER with pancreatitis. My oncologist then switched me to GemCarbo and I was able to complete tx with no side effects. I just had a PET scan and breast MRI last month and there was no evidence of disease.
Hi @marinak, I'm tagging @janicec8957 on this discussion. She also has metastatic triple-negative breast cancer.
Marina, are you currently taking treatment? How are you?
After 2 months of chemo now, Was sent to Emergency Rm for Heart Palpitations after my 2 nd chemo treatment, results of testing showed my thyroid had went hyper from having Hypothroidism for over 40 yrs . Got my newest lab results back,my T3 and Free levels are still very low ,my Primary Doctor had changed my Medication dose from 90mg to 60mg over a a month ago, I was told to keep taking that medication for now ! I have been so tired ,sore throat , and a really bad swallowing issue to the point of only have a liquid soft diet ! My Care team at the Chemo treatment center hasn't been concerned about my thyroid ,.matter fact they actually not even mention it ,,, shouldn't this be a major issue considering It could cause a heart attack or stroke? Anyone else that's had treatments to totally mess your thyroid levels up ?
I'm sorry to hear about the heart palpitations, thyroid, tiredness and sore throat.
You mentioned concerns about your thyroid and your primary care doctor changing your medications.
I noted you said previously you had an endocrinologist. If you still have concerns about your thyroid, have you by chance gone to see him or her to offer an opinion?
version 220.127.116.11.3Page loaded in 0.720 seconds